MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, ESOPHAGEAL DILATOR

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, ESOPHAGEAL DILATOR
Model Number G51797
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The device was returned complete with the catheter kinked and broken and with the purple tubing exposed.The blue catheter was broken from the 227.5 cm area to the 230 cm area as measured from the distal tip.The purple sheath tubing was visible at the break.The blue catheter was also kinked at the 67.5 cm, 69 cm, 170 cm, 171 cm, and 225 cm locations as measured from the distal tip of the catheter.The device could not be functionally tested as a result of the damage to the blue catheter.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.The balloon was not holding pressure.The distal end of the balloon was noted to have a hole and was leaking water.The procedure was completed with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, ESOPHAGEAL DILATOR
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10482296
Report Number1037905-2020-00346
Device Sequence Number14476466
Product Code KNQ
UDI-Device Identifier00827002517974
UDI-Public(01)00827002517974(17)230504(10)W4345318
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberG51797
Device Catalogue NumberHBD-W-15-16.5-18
Device Lot NumberW4345318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1